MAUDE Adverse Event Report: CAREFUSION NON-VENTED BLOOD SET

CAREFUSION NON-VENTED BLOOD SET
Model Number 2177-0000
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer¿s report that the blood tubing came apart was confirmed.Visual inspection of the set noted separation at the engagement between one of the set's two quickspikes and tubing components.Examination of the separated tubing end observed insufficient to no solvent traces and evidence that the tubing was not fully inserted into the outlet of the quickspike.Functional testing was deemed unnecessary due to the obvious separation.Dimensional analysis of the separated tubing end was observed to be within specification.The rest of the set's tubing engagements were slightly tugged in which no separations were observed.The root cause was identified as a manufacturing issue due to insufficient solvent being applied at the engagement of the tubing.
 
Event or Problem Description
It was reported that the blood tubing came apart prior to patient use.No harm to patient.

Brand Name
NON-VENTED BLOOD SET
Common Device Name
BLOOD SET
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key9109799
Report Number9616066-2019-02692
Device Sequence Number11659710
Product Code FPA
UDI-Device Identifier07613203012652
UDI-Public7613203012652
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/13/2022
Device Model Number2177-0000
Device Catalogue Number2177-0000
Device Lot Number19066119
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1